Alert archive / Georgia / Special Weather Statements in 2014

Special Weather Statement, NWS Atlanta, GA

October 6, 2014Fannin County, Georgia

NWS Atlanta, GA issued this special weather statement at Oct 6, 2014, 4:18 PM EDT for Fannin County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 6, 2014, 4:18 PM EDT (20:18 UTC)
Expired
Oct 6, 2014, 4:45 PM EDT
In force
27 min
Issued by
NWS Atlanta, GA

County Fannin County, GA

The radar

The Atlanta radar (KFFC), 162 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2014-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2014-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1641 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

163 
WWUS82 KFFC 062018
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
418 PM EDT MON OCT 6 2014

GAZ006-007-062045-
418 PM EDT MON OCT 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL IN FANNIN AND
GILMER COUNTIES UNTIL 445 PM EDT...

AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
STRONG THUNDERSTORM CENTERED 2 MILES SOUTH OF PISGAH...MOVING 
NORTHEAST AT 40 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
FANNIN AND GILMER COUNTIES THROUGH 445 PM EDT. SOME LOCATIONS IN THE 
PATH OF THIS STORM INCLUDE PISGAH...DIAL AND MARGRET. 

&&

LAT...LON 3487 8412 3485 8414 3481 8414 3480 8413
      3480 8410 3473 8410 3470 8412 3462 8433
      3467 8437 3488 8413
TIME...MOT...LOC 2017Z 233DEG 38KT 3467 8430

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 6, 3:41 PM EDT, 37 minutes earlier.

Area forecast discussion, Oct 6, 3:41 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
341 PM EDT MON OCT 6 2014

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
AN ACTIVE PATTERN WILL PERSIST TONIGHT AND TUESDAY AS MODELS SHOW
A SERIES OF DISTURBANCES TRAVERSING THROUGH THE LONG WAVE TROUGH
THAT IS CURRENTLY ANCHORED DOWN THE OHIO AND MISSISSIPPI VALLEYS.
A DISTURBANCE THAT SPARKED CONVECTION ACROSS MUCH OF NORTH GA THIS
MORNING HAS LIFTED NORTHWARD... BUT ONLY TO BE FOLLOWED BY ANOTHER
THAT IS CURRENTLY SPARKING SCATTERED SHOWERS AND THUNDERSTORMS NOW
MOVING BACK ACROSS MUCH OF NORTH GA... TO INCLUDE THE FAR NORTHERN
METRO AREA. LOCAL HIRES MODELS DO NOT HAVE A GOOD HANDLE ON ANY OF
THESE DISTURBANCES... BUT SHORT RANGE MODELS SUGGEST THIS LATEST
DISTURBANCE WILL PUSH NE THIS EVENING... ONLY TO BE FOLLOWED BY
ANOTHER DISTURBANCE THAT COULD SPREAD MORE CONVECTION INTO NW GA
LATER TONIGHT. THIS CONVECTION IS EXPECTED TO EVENTUALLY SPREAD
DOWN INTO THE ATLANTA AREA BY 9-10 AM TUESDAY MORNING. THIS SHOWER
AND THUNDERSTORM POTENTIAL WILL LIKELY PERSIST INTO TUESDAY
AFTERNOON BEFORE MODELS HINT AT THE DRIVING UPPER SUPPORT FINALLY
LIFTING OUT TO THE NE SOMETIME LATE TUESDAY AFTERNOON OR INTO THE
EVENING. FOR NOW... WILL HOLD ONTO A CHANCE OF SHOWERS AND
THUNDERSTORMS ACROSS NORTH AND WEST CENTRAL GA THROUGH THIS
EVENING AND OVERNIGHT... WITH INCREASING CHANCES ACROSS NW GA
AFTER MIDNIGHT WITH THE NEXT DISTURBANCE. WILL SPREAD THIS HIGHER
POP DOWN INTO NORTH ATLANTA THROUGH TUESDAY MORNING AND EARLY
AFTERNOON...BEFORE LIFTING THE HIGHER POPS OUT LATE ON TUESDAY.
THEREFORE... EXPECT RAIN CHANCES TO GRADUALLY DIMINISH FROM
ATLANTA AREA NORTHWARD FROM LATE TUESDAY AFTERNOON AND INTO
TUESDAY EVENING AS THE UPPER TROUGH AXIS FINALLY PUSHES EAST. THIS
DRAGS A WEAK COLD FRONT TO NEAR NORTH GA LATE TUESDAY NIGHT... AND
WILL WARRANT HOLDING ONTO A LOW CHANCE OF SHOWERS AND
THUNDERSTORMS ACROSS FAR NORTH GA TUESDAY NIGHT AS THE COLD FRONT
SAGS ALONG THE TN/GA STATE LINE BY 6-7 AM WEDNESDAY MORNING.

AS FOR SEVERE POTENTIAL... SPC CONTINUES TO SHOW A 5 PERCENT
CHANCE ACROSS PARTS OF NW GA INTO EARLY THIS EVENING. WITH
INCREASING AFTERNOON CAPE AND MODERATE SHEAR VALUES AND MID LEVEL
LAPSE RATES NOTED... JUST CANNOT RULE OUT AN ISOLATED SEVERE STORM
POTENTIAL INTO THE EARLY EVENING HOURS... WITH LARGE HAIL BEING
THE MAIN THREAT. HOWEVER... MOST STORMS SHOULD REMAIN WELL UNDER
SEVER LIMITS WITH SMALL HAIL BEING THE MAIN THREAT INTO THE
EVENING. SPC IS HOLDING ONTO A 5 PERCENT CHANCE FOR SEVERE STORMS
ACROSS NW GA AGAIN ON TUESDAY WITH THE NEXT AFOREMENTIONED
DISTURBANCE LATER TONIGHT. HAIL WILL LIKELY BE THE MAIN THREAT
WITH THIS NEXT DISTURBANCE AS WELL...AND MAINLY ACROSS NW GA.
STORMS SHOULD REMAIN UNDER SEVERE LIMITS ACROSS THE ATLANTA METRO
AREA ON TUESDAY... BUT GENERAL THUNDER IS EXPECTED.

AS FOR TEMPS... A MAV AND MET BLEND LOOKED REASONABLE THROUGH THE
SHORT TERM PERIOD... WITH NEAR NORMAL LOWS AND HIGHS EXPECTED
TONIGHT AND TUESDAY... THEN WARMER THAN NORMAL LOWS TUESDAY NIGHT.

39

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
NOT A WHOLE LOT IN THE WAY OF CHANGES FOR THE EXTENDED. THE ECMWF
ESPECIALLY IS LINGERING SOME MOISTURE ACROSS THE NORTHEAST
MOUNTAINS WEDNESDAY MORNING SO DID ADD SOME LOW-END SLIGHT CHANCE
POPS /SHOWER WORDING ONLY/. OTHERWISE JUST A REFRESH OF DATA FOR
THE 4TH AND 5TH PERIODS...NEW BLENDS OF DEWPOINTS ARE A LITTLE
DRIER BEHIND THE WEAK FRONT. STILL SOME CONCERN ABOUT HOW WET THIS
WEEKEND MIGHT BE. ECMWF STILL KEEPS MOISTURE A LITTLE FURTHER
NORTH AND THE 12Z GFS HAS BACKED OFF A LITTLE ON QPF VALUES BUT
OBVIOUSLY STILL TOO FAR OUT TO MAKE ANY MAJOR CHANGES. HAVE LEFT
POPS AT HIGH CHANCES FOR NOW. SEE PREVIOUS DISCUSSION BELOW.

TDP

LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
/ISSUED AT 324 AM EDT MON OCT 6 2014/
UPPER-LEVEL PATTERN UNDERGOES A SIGNIFICANT DE-AMPLIFICATION AS WE
HEAD INTO THE THE EXTENDED FORECAST PERIOD WITH ESSENTIALLY ZONAL
FLOW PERSISTING THROUGH THE PERIOD. START OF THE EXTENDED PERIOD
LOOKS MAINLY DRY BUT PRECIPITATION CHANCES MOVE BACK IN BY THE END OF
THE WEEK AND STAY THROUGH THE WEEKEND. AS IS TYPICAL WITH SUCH A FLAT
UPPER-LEVEL SCHEME...NO SIGNIFICANT FOCUS IS EXPECTED TO COME ALONG
BUT SUFFICIENT MOISTURE...MARGINAL INSTABILITY AND WEAK WAVES
RIPPLING THROUGH THE FLOW SHOULD KEEP AT LEAST CHANCE POPS IN ACROSS
NORTH GEORGIA THROUGH THE PERIOD. CENTRAL GEORGIA APPEARS MAINLY DRY
TO START THE PERIOD...BUT PRECIPITATION CHANCES INCREASE SOME BY THE
WEEKEND AS A COLD FRONT DROPS ONTO THE REGION. AS MENTIONED ABOVE...
INSTABILITY...ALTHOUGH NOT SPECTACULAR...SHOULD BE SUFFICIENT FOR AT
LEAST A SLIGHT CHANCE OF THUNDER TO ACCOMPANY THE CHANCE FOR SHOWERS.
AT THIS TIME THERE DOES NOT APPEAR TO BE SUFFICIENT SHEAR OR
INSTABILITY FOR MORE THAN GENERAL THUNDERSTORMS...BUT FUTURE TRENDS
WILL NEED TO BE MONITORED AS BETTER SHEAR IS NOT TOO FAR NORTH OF THE
STATE AND LAPSE RATES DO STEEPEN A LITTLE FOR THE END OF THE WEEK.

20

&&

.AVIATION...
18Z UPDATE...
EXPECTING VFR CONDITIONS TO PREVAIL THROUGH THE TAF PERIOD. MODELS
SHOW A SERIES OF DISTURBANCES PUSHING INTO NORTH GA BEFORE 12Z TUE
MORNING... WHICH SHOULD SPREAD HIGH AND MID LEVEL CLOUDS INTO THE
ATLANTA TAF SITES BY 08-10Z TUE MORN... THEN MAINLY MID LEVEL CIGS
BY 12-14Z AS SCATTERED SHOWERS WITH SOME EMBEDDED THUNDERSTORMS ALSO
MOVE SOUTH AND POSSIBLY SPREAD INTO THE ATLANTA TAF SITES BY 14-15Z
TUE. THIS POTENTIAL CONVECTIVE THREAT MAY PERSIST THRU 18-19Z TUE
BEFORE LIFTING NE. CURRENT GUSTY SW WINDS WILL DIMINISH TO AROUND
3-5KTS BY 01Z TUE... AND MAY SWING SSW TO SSE BRIEFLY DURING THE
EVENING BEFORE SETTLING BACK SW BY 09Z TUE AND INCREASING TO AROUND
8-9KTS BY 14-15Z TUE.

//ATL CONFIDENCE...18Z UPDATE...
HIGH CONFIDENCE ALL ELEMENTS...EXCEPT MEDIUM ON TIMING OF CONVECTION
POSSIBLY MOVING INTO ATLANTA TAF SITES TUESDAY MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          53  77  59  82 /  20  40  20   5
ATLANTA         58  78  63  81 /  30  40  20   5
BLAIRSVILLE     51  69  57  77 /  60  60  50  20
CARTERSVILLE    55  77  60  82 /  50  60  20  10
COLUMBUS        56  82  62  85 /  20  20   5   5
GAINESVILLE     56  74  61  79 /  40  50  30   5
MACON           53  82  61  86 /  10  20   5   5
ROME            55  77  58  83 /  60  60  20   5
PEACHTREE CITY  52  79  58  83 /  20  30  10   5
VIDALIA         55  84  62  85 /  10  10   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...39
LONG TERM....TDP
AVIATION...39
Hazardous weather outlook, Oct 6, 11:28 AM EDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1128 AM EDT MON OCT 6 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-071000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1128 AM EDT MON OCT 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS NORTH
GEORGIA THIS AFTERNOON AND TONIGHT...

WEATHER HAZARDS EXPECTED...

THE MAIN THREAT FROM ANY THUNDERSTORM WILL BE FREQUENT LIGHTNING AND
SMALL HAIL.

DISCUSSION...

A SERIES OF UPPER DISTURBANCES WILL SPARK ISOLATED TO OCCASIONALLY
SCATTERED THUNDERSTORMS THAT PUSH ACROSS NORTH GEORGIA TODAY... AND
POSSIBLY AGAIN LATER TONIGHT. INSTABILITY WILL BE WEAK ACROSS THE
FAR NORTH... HOWEVER COLD TEMPERATURES ALOFT WILL PRODUCE RELATIVELY
STEEP MID-LEVEL LAPSE RATES THAT COULD LEAD TO A FEW STRONG STORMS
WITH FREQUENT LIGHTNING AND SMALL HAIL. WIND GUSTS TO 40 MPH MAY
ALSO BE POSSIBLE WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH
SUNDAY...MAINLY ACROSS NORTH GEORGIA. THE MAIN THREAT FROM ANY
THUNDERSTORMS WILL BE FREQUENT LIGHTNING. A FEW STRONG STORMS ARE
POSSIBLE TUESDAY ACROSS FAR NORTH GEORGIA WITH AN ADDITIONAL THREAT
FOR SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Oct 6, 10:40 AM EDT, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1040 AM EDT MON OCT 6 2014

GAZ001>003-061515-
1040 AM EDT MON OCT 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WALKER...CATOOSA AND DADE COUNTIES UNTIL 1115 AM EDT...

AT 1034 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG THUNDERSTORMS NEAR TRENTON... RISING FAWN... AND
CHATTANOOGA VALLEY...MOVING NORTHEAST AT 45 MPH.

SMALL HAIL AND WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE
ACROSS WALKER...CATOOSA AND DADE COUNTIES THROUGH 1115 AM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CEDAR GROVE...COLE CITY...
STEPHENSVILLE...RISING FAWN...CLOUDLAND CANYON STATE PARK...NEW
ENGLAND...TRENTON...COOPER HEIGHTS...MORGANVILLE...HOOKER...
WILDWOOD...CHATTANOOGA VALLEY...BLUE SPRING...ROCK SPRING AND
CHICKAMAUGA.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3499 8498 3493 8500 3486 8509 3465 8554
      3498 8561 3499 8547
TIME...MOT...LOC 1438Z 242DEG 38KT 3486 8550
Local storm report, Oct 6, 11:11 AM EDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1111 AM EDT MON OCT 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1039 AM     HAIL             TRENTON                 34.87N 85.51W
10/06/2014  E0.25 INCH       DADE               GA   EMERGENCY MNGR

&&

ABAKER
Special weather statement, Oct 6, 11:31 AM EDT, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1131 AM EDT MON OCT 6 2014

GAZ004-005-061600-
1131 AM EDT MON OCT 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WHITFIELD AND MURRAY COUNTIES UNTIL NOON EDT...

AT 1127 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG THUNDERSTORMS NEAR VARNELL AND TUNNEL HILL...MOVING
NORTHEAST AT 50 MPH.

SMALL HAIL AND WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE
ACROSS WHITFIELD AND MURRAY COUNTIES THROUGH NOON EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE MILL CREEK...DALTON...ROCKY FACE...
DAWNVILLE...TUNNEL HILL...VARNELL...COHUTTA...SUMAC...BEAVERDALE...
CISCO...GREGORY AND TENNGA.

&&

LAT...LON 3493 8462 3473 8503 3472 8517 3482 8513
      3482 8507 3486 8506 3488 8501 3491 8502
      3491 8501 3497 8499 3499 8498 3499 8462
TIME...MOT...LOC 1530Z 247DEG 46KT 3491 8491
Special weather statement, Oct 6, 3:23 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
323 PM EDT MON OCT 6 2014

GAZ030-041-062000-
323 PM EDT MON OCT 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN POLK AND
HARALSON COUNTIES UNTIL 400 PM EDT...

AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES SOUTHWEST OF ESOM HILL...MOVING EAST AT
30 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZED HAIL ARE POSSIBLE AS THIS STORM
MOVES ACROSS POLK AND HARALSON COUNTIES THROUGH 400 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ESOM HILL...
BUCHANAN...FELTON...EUBANK LAKE...DRAKETOWN...ANTIOCH...FISH CREEK
AND CEDARTOWN.

THIS STORM HAS EXHIBITED WEAK ROTATION AND ALTHOUGH IT HAS NOT BEEN
STRONG ENOUGH TO INDICATE THE PRESENCE OF A TORNADO AS OF 320PM
EDT...THERE IS THE POTENTIAL FOR A WEAK...BRIEF TORNADO.

&&

LAT...LON 3407 8509 3395 8504 3391 8505 3390 8503
      3379 8505 3374 8536 3396 8540
TIME...MOT...LOC 1918Z 250DEG 25KT 3381 8554
Special weather statement, Oct 6, 3:45 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
345 PM EDT MON OCT 6 2014

GAZ012-020-062015-
345 PM EDT MON OCT 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL IN BARTOW AND
GORDON COUNTIES UNTIL 415 PM EDT...

AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTH OF CALHOUN...MOVING EAST
NORTHEAST AT 35 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
BARTOW AND GORDON COUNTIES THROUGH 415 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE SONORAVILLE...REDBUD...RANGER AND OAKMAN.
&&

LAT...LON 3460 8472 3461 8472 3460 8472 3459 8468
      3458 8465 3451 8465 3439 8492 3443 8497
      3462 8473 3462 8471
TIME...MOT...LOC 1945Z 234DEG 32KT 3445 8489
Special weather statement, Oct 6, 4:18 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
418 PM EDT MON OCT 6 2014

GAZ006-007-062045-
418 PM EDT MON OCT 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL IN FANNIN AND
GILMER COUNTIES UNTIL 445 PM EDT...

AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES SOUTH OF PISGAH...MOVING
NORTHEAST AT 40 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
FANNIN AND GILMER COUNTIES THROUGH 445 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE PISGAH...DIAL AND MARGRET.

&&

LAT...LON 3487 8412 3485 8414 3481 8414 3480 8413
      3480 8410 3473 8410 3470 8412 3462 8433
      3467 8437 3488 8413
TIME...MOT...LOC 2017Z 233DEG 38KT 3467 8430

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 10:40 AM EDTSpecial Weather StatementFFCCatoosa, Dade35 min
Oct 6, 11:31 AM EDTSpecial Weather StatementFFCWhitfield29 min
Oct 6, 3:23 PM EDTSpecial Weather StatementFFCHaralson, Polk37 min
Oct 6, 3:45 PM EDTSpecial Weather StatementFFCGordon30 min
Oct 6, 6:26 PM EDTSpecial Weather StatementFFCDade49 min
Oct 6, 7:38 PM EDTSpecial Weather StatementFFCCatoosa37 min
Oct 6, 7:40 PM EDTSpecial Weather StatementFFCDade, Walker50 min
Oct 6, 7:48 PM EDTSevere Thunderstorm WarningFFCDade, Walker42 min
Oct 6, 7:56 PM EDTSevere Thunderstorm WarningFFCCatoosa, Murray, Whitfield34 min

Nearby

Special Weather Statements in Georgia, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.